Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started taking vitamin c powder. Noticed color change in stool. What could be the reason?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Sat, 15 Dec 2012 in Digestion and Bowels
Question: Hi Ive been having XXXXXXX stool the past few days. I just started taking vitamin c powder could that be the reason?
doctor
Answered by Dr. Charles S Narasi 30 minutes later
Hello, XXXXXXX,
The color of the stool can change with the type
of foods that we eat and also the amount of bile
that is produced that gets to the intestine.
Certain dyes that are in food coloring can also
change the color of your stool. Vitamin-C which
is ascorbic acid , by itself will not change the color
of the stool unless the coating on the tablet or capsule
has some sort of XXXXXXX XXXXXXX But you say, you are
taking powder form of Vit-C.
If you have ingested lots of XXXXXXX vegetables such
as spinach, that could give a XXXXXXX color.
If you had diarrhea, fever and chills with watery XXXXXXX
stools, that would indicate intestinal infection with
certain bacteria.
Hope I have given you some possibilities.
I don't think it is serious.
Wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Gastrointestinal infection

doctor1 MD

Hello doctor, I’m 24yrs female and newly married, we are planning for pregnancy but I’m taking treatment for hormonal imbalance, and have hypothyroidism , my endocrinologist told me that I should not plan for pregnancy for 3 months because I have stomach infection and gave me Ciplox Tz 500 for 5 days, twice a day. Does Ciplox will create any problem in planning pregnancy or make side effects to fetus? Please explain me why I should not be pregnant for 3 months, my husband is very eager for a baby for our life.. Please help me. My medicines are, thyronorm 132.5mcg, and taking calcium and vitamin supplements , Ciplox Tz last week for 5 days. I think still my infection is not yet cured I’m facing the same problems again, Can I take Ciplox Tz for 5 more days again? Thanks

doctor1 MD

Hello Doc Can you help me understanding the cbc report. My mother is suffering from diareah and actue weekness from past 2 days we got the cbc test done today . Please if u could advice if there is any possibilty of XXXXXXX kind of virus and if...

doctor1 MD

Hi doctor my son is teeting had a high fever 39 degrees and diharrea. I thought it may be infection too he got hes two teeth at the bottom. I did a stool test at the lab it says there is bacteria. He seems to have a sore tummy too whenever i touch...

doctor1 MD

I am 64 year old male with previous Kidney stone problems. About a week ago I felt like I had another kidney stone attack on my left side and vomited and after a few hours the pain went away. However I have had constant diarrhea (like going to the...

doctor1 MD

Hi doctor,

My mother was diagnosed with gastrointestine infection about few days ago she was admitted in the hospital they adminitered hermetronidazole through IV and Ciproxin IV she was discharged on the third day but given no other medications but she still is still running fever.

doctor1 MD

HI I am on METROGYL 400 I find the side effects eg severe headache hard to handle can I take Panadol while on this Drug my DR has also given me Clamoxyl 875/125 for Bowel infection how can I prevent this happening again and what causes it this is the 3nd time in 8 months thanks for your help Angie

doctor1 MD

Hi, i'm almost 26 years, 165cm and 64kg, i had a baby by emergency c-section on the 31st May this year, 4 weekslater i was diagnosed with retained product and was also found to have a strain of staffe in my uterus. i spent a week in hospital on antibiotics and then continued them for a further 10 days. i then contracted a bowel infection due to the antibiotics i was on so had another 10 days of antibiotics, before coming down with the same simptoms 2 days after the antibiotics was completed, finding out that i was immune to the original antibiotics so was then put on a 10 day cycle of stronger antibiotics to help. for the last month every time i go to the toilet after having sex with my partner i find blood. what could be causig this and should i make an appointmet to see my doctor?

thank you